# SDR CA110713002

- Difficulty date: July 11, 2011
- Submitted: September 9, 2011
- Operation: General aviation
- Make and model: Cessna 172S
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NLEC
- Condition: Burned
- Part time: 1,098 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: E

## Discrepancy

SHORTLY AFTER START UP, THE PILOT NOTICED ONCE TAXIING, THAT AN ELECTRICAL SMOKE ODOR WAS PRESENT.  THE PILOT QUICKLY SHUTDOWN THE ENGINE AND THE AIRCRAFT WAS TOWED BACK TO THE HANGAR FOR MAINTENANCE. IT WAS FOUND THAT THE STARTER WAS NOT FUNCTIONAL AND THAT AN ELECTRICAL BURNING SMELL WAS COMING FROM INSIDE THE STARTER. THE STARTER WAS REPLACED AND THE STARTING SYSTEM WAS TESTED AND FOUND TO BE FUNCTIONAL.
